Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Taken Macrodantin for long time. Noticed redness on both arms and underarms. What can be done?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
hi i have taken Macrodantin 50 mg for a long time off and on now i have on boths side in side my legs red on my Arms and small one under my arms
Posted Tue, 6 Aug 2013 in Medicines and Side Effects
Answered by Dr. Jorge Brenes-Salazar 1 hour later
Dear patient,

It may be possible that it may represent an allergic drug reaction given the location description as you mention. Allergic type rashes to medications tend to involve the inner portions of the arms and legs, have a pin point morbiliform appearance, also can affect abdomen and buttocks and itching can be a symptom; many however are completely asymptomatic. I would advise to hold the medication and see your prescribing provider, who can confirm if it is indeed a drug rash or a different type of rash, such as an infection.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor